Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 19, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Aug 29, 2010, 3:41 PM CDT for 4 counties in Nebraska. It took effect at Aug 29, 2010, 4:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2010, 3:41 PM CDT (20:41 UTC)
- In effect from
- Aug 29, 2010, 4:00 PM CDT
- Expired
- Aug 29, 2010, 8:26 PM CDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS73 KLBF 292041 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT SUN AUG 29 2010 ...DEEP LOW PRESSURE OVER SOUTH DAKOTA THIS AFTERNOON... .DEEP LOW PRESSURE ACROSS SOUTH DAKOTA WILL PRODUCE STRONG SOUTH WINDS FOR A FEW HOURS UNTIL EARLY THIS EVENING. WINDS WILL SUBSIDE ONCE THE LOW MOVES NORTH INTO NORTH DAKOTA THIS EVENING. NEZ007-010-028-029-300200- /O.NEW.KLBF.WI.Y.0019.100829T2100Z-100830T0200Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 341 PM CDT SUN AUG 29 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
113 WWUS73 KLBF 300126 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 826 PM CDT SUN AUG 29 2010 NEZ007-010-028-029-300230- /O.CAN.KLBF.WI.Y.0019.000000T0000Z-100830T0200Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 826 PM CDT SUN AUG 29 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED TO 15 TO 25 MPH ACROSS NORTH CENTRAL NEBRASKA...AND THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Aug 29, 3:12 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 29, 3:12 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN AUG 29 2010 .DISCUSSION... A PLUME OF SUBTROPICAL MOISTURE IS NOW CENTERED OVER CNTL NEB THIS AFTERNOON. THIS PLUME SHOULD CONTINUE TO DRIFT EAST OVERNIGHT AND ALONG WITH A COLD FRONT CURRENTLY OVER WRN SD AND NERN WY BECOME THE FOCUS FOR TSTM DEVELOP LATE MONDAY AFTN AND EVENING. WITH THE BEST MOISTURE EAST OF THE FCST AREA SIGNIFICANT RAINFALL WEST ACROSS THE FCST AREA IS QUESTIONABLE. NONETHELESS...SPC EXPANDED THE SLIGHT RISK AREA SOUTH TO NEAR THE KS BORDER. CAPE AND SHEAR HAVE INCREASED SUFFICIENTLY TO INCLUDE THE POTENTIAL FOR LARGE HAIL BUT WIND DAMAGE IS THE MAIN CONCERN. THE NAM SUGGESTED IGNITION BETWEEN KTIF AND KANW LATE MONDAY AFTN. CONDITIONS COULD BE FAVORABLE AS FAR WEST AS KOGA THOUGH. THE COLD FRONT SHOULD BE THROUGH THE FCST AREA BY TUESDAY MORNING. A WARM FRONT QUICKLY DEVELOPS TUESDAY NIGHT AND ANOTHER ROUND OF STORMS IS EXPECTED TO DEVELOP DURING THE DAY TUESDAY. CAPE AND SHEAR WILL BECOME QUITE STRONG BUT CENTERED MORE OVER SCNTL NEB. THUS STORM ACTIVITY IS EXPECTED FARTHER SOUTH WEDNESDAY VS NRN NEB MONDAY. ANOTHER COLD FRONT WILL PUSH THROUGH THURSDAY MORNING WITH DRY WEATHER EXPECTED THROUGH NEXT WEEKEND. THE ECMWF SUGGESTED A CHANCE OF TSTMS NEXT WEEKEND BUT GIVEN THE VERY DRY CONDITIONS OF LATE THE FCST WILL STICK WITH JUST TWO OPPORTUNITIES FOR RAIN DURING THE NEXT 7 DAYS. OTHER HIGHLIGHTS...ONE MORE DAY OF TEMPS NEAR OR ABOVE 90 ON MONDAY. SOUTH WINDS COULD APPROACH WIND ADZY CRITERIA ALONG AND EAST OF HIGHWAY 281 DURING THE AFTN. THE NAM SAYS YES THE GFS NO. SO WE WILL WAIT ANOTHER MODEL RUN OR LONGER BEFORE CONSIDERING A WIND ADVISORY. HPC SUGGESTED LOW TO MID 80S THURSDAY AND BEYOND AS A GRADUAL WARMING TREND COULD DEVELOP ALTHOUGH NOT NEARLY AS STRONG THE PREVIOUS BOUT OF 90S. IN FACT...THE ECMWF AND TO A CERTAIN EXTENT THE GFS/GFSX SHOW PERSISTENT CANADIAN/PACIFIC HYBRID SFC HIGH PRESSURE BUILDING THROUGH THE PLAINS AND MISSOURI BASIN WHICH WOULD MOST LIKELY PRODUCE SEASONABLE TEMPS WITH HIGHS IN THE 80S AND LOWS IN THE 50S. && .AVIATION... VISUAL FLIGHT RULES ANTICIPATED THROUGH 18Z MONDAY. A COLD FRONT WILL MOVE SOUTHEAST ON MONDAY THAT WILL IMPACT WINDS BEYOND THE PERIOD. FEW HIGH CLOUDS WILL CONTINUE TO LIFT NORTHEAST OVERNIGHT WITH NO IMPACTS AT TERMINALS KLBF AND KVTN UNTIL NEAR 30/21Z. ATTM A FEW HIGH BASED STORMS MAY DEVELOP THIS EVENING THAT COULD PRODUCE STRONG WIND GUSTS WITH CB MENTIONED AT THIS TIME AT TERMINAL KVTN. OTHERWISE CHANCE FOR STORMS INCREASE TOMORROW AS FRONT MOVES SOUTHEAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC/TLK
Hazardous weather outlook, Aug 29, 2:51 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 251 PM CDT SUN AUG 29 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-302000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 251 PM CDT SUN AUG 29 2010 /151 PM MDT SUN AUG 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR NORTHWEST SANDHILLS TONIGHT. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE IN AREAS GENERALLY EAST OF HIGHWAY 61 AS THE COLD FRONT MOVES SOUTHEAST DURING THE AFTERNOON AND EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. THE COLD FRONT WILL STALL OUT OVER THE PLAINS AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TUESDAY NIGHT THROUGH WEDNESDAY. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.